advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From North Carolina, USA:

An African American child with type 1 diabetes who has been using an insulin pump for about nine months has started developing "dark spots" at the pump insertion sites. I am not sure these areas are itchy or irritated. What might be the cause of this?

Answer:

He probably has some scarring at the point of insertion. This is not uncommon in children using pumps and may appear dark in a child with dark skin (the technical term is post-inflammatory hyperpigmentation). It is important to keep rotating the sites as much as possible, but I don't believe mild skin scarring will affect insulin infusion efficacy much, if at all.

LAD

DTQ-20070807134942
Original posting 10 Oct 2007
Posted to Insulin Pumps and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.